Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 19, 2012, 4:40 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 19, 2012, 5:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 119 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448
WWUS81 KRLX 192040
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT THU JUL 19 2012
VAZ003-004-WVZ033-192145-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-
440 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...DICKENSON AND
SOUTHWESTERN MCDOWELL COUNTIES...
AT 436 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 18 MILES
NORTHEAST OF GRUNDY TO 6 MILES NORTH OF BREAKS INTERSTATE PARK TO 14
MILES SOUTHWEST OF PIKEVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR STACY AROUND 500 PM...JOLO AROUND 515 PM
AND CUCUMBER AROUND 530 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8248 3717 8256 3721 8255 3727 8235
3754 8196 3751 8194 3742 8203 3726 8146
3720 8156 3719 8167 3723 8173 3720 8176
3713 8192 3712 8200 3704 8204 3703 8218
3695 8235
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 19, 4:00 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 19, 4:00 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT THU JUL 19 2012
.SYNOPSIS...
AN UPPER SHORT WAVE...COMBINED WITH ABUNDANT MOISTURE AND DIURNAL
HEATING PROVIDE UNSTABLE CONDITIONS THROUGH FRIDAY. A COLD FRONT WILL
MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
AN APPROACHING UPPER LEVEL TROUGH WILL PROVIDE ENOUGH FORCING OVER
A HIGH CAPE...HIGH PRECIPITABLE WATER ENVIRONMENT THROUGH FRIDAY.
SEVERAL BANDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
FROM THE WEST THIS EVENING AND LATER TONIGHT. HPC QPF GUIDANCE
SUGGEST NEAR 3 INCHES MAINLY NORTHERN WV PANHANDLE...SOUTH ALONG
THE OH RIVER INTO PKB THROUGH 12Z FRIDAY.
EXPECT HEAVY DOWNPOURS WITH EVERY SINGLE STORM. MODELS SHOW PRECIPITABLE
WATER EXCEEDING 2 INCHES THROUGH THIS AFTERNOON THROUGH FRIDAY.
THE NAM AND HPC SUGGEST A STRONGER SHOT OF PRECIPITATION OVERNIGHT
TONIGHT. A MODERATE RISK FOR EXCESSIVE RAINFALL STILL IN EFFECT FROM
HPC THROUGH 00Z SATURDAY. DUE TO YESTERDAYS RAINFALL AMOUNTS
MEASURED BY RAINGAGE...BETWEEN 0.5 TO 1.8 INCHES ACROSS NORTH
CENTRAL WV...WHILE RADAR STORM TOTALS...ALTHOUGH
OVERESTIMATED...SHOWED HIGHER AMOUNTS AWAY FROM GROUND
GAGES...GROUNDS ARE NEARLY SATURATED. BESIDES THESE AREAS ARE MORE
PRONE TO FLOODING. THEREFORE...KEPT FLASH FLOOD WATCH FOR SEVERAL
COUNTIES ACROSS THE CENTRAL AND NORTH CENTRAL WV...INCLUDING
ATHENS COUNTY IN SOUTHEAST OH.
ADJUSTED POPS CLOSER TO THE HRRR PER BETTER AGREEMENT ON LACK OF
AFTERNOON CONVECTION...WHILE OTHER MESO AND SYNOPTIC MODELS
OVERDUE PCPN. A DISORGANIZED MCS TYPE FEATURE CONTINUES TO PRODUCE
BANDS OF THUNDERSTORMS ACROSS OH. THE FIRST BAND HAVE REACHED
SOUTHEAST OH BY MID AFTERNOON...AND IS EXPECTED TO MOVE EAST TO
AFFECT THE FLASH FLOOD WATCH AREA EARLY THIS EVENING. ADDITIONAL
BAND OF STORMS ARE EXPECTED TO DEVELOP OVERNIGHT POSING THE THREAT
FOR SIGNIFICANT RAIN ACCUMULATIONS.
MOIST...WARM...AND HIGH SFC CAPE ENVIRONMENT REMAIN IN PLACE ON
FRIDAY...WHILE A SECONDARY VORT MAX MOVES ACROSS ASSOCIATED WITH
THE AFOREMENTIONED UPPER TROUGH. THEREFORE...KEPT HIGH LIKELY POPS
THROUGH THE END OF THE PERIOD FOCUSING THE EASTERN HALF OF THE
AREA.
WENT CLOSER TO THE LAV/MAV NUMBERS THROUGH THE PERIOD.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
BY FRIDAY EVENING THE COLD FRONT IS EXPECTED TO BE NEAR THE OHIO
RIVER. MEANWHILE BEST LARGE SCALE FORCING FOR ASCENT IS LOCATED OVER
THE NORTHEAST PART OF FORECAST AREA. IN ADDITION...A VORT MAX WILL
BE PUSHING SE-WARD ACROSS NORTHERN WV...WITH LIFT ASSOC WITH IT OUT
AHEAD ACROSS NE PART OF CWA. FINALLY...WITH COLD FRONT MOVING INTO
NORTHERN PART OF AREA AND GOOD LLVL MOISTURE CONVERGENCE
NOTED...SHOWERS/STORMS A GOOD BET TO CONTINUE ACROSS MUCH OF THE
AREA WITH THE HIGHEST POPS WEIGHTED ACROSS NE ZONES BY THE EVENING
HOURS. THOUGH GREATEST COVERAGE IS EXPECTED NORTHEAST...BETTER
CHANCE AT STRONG TO SVR WX APPEARS TO BE ACROSS SOUTHERN AND WESTERN
PARTS OF FORECAST AREA WHERE MARGINAL SHEAR COINCIDES BEST WITH
HIGHEST AXIS OF INSTABILITY. HEAVY DOWNPOURS AND STRONG WINDS
CONTINUE TO BE THE PRIMARY HAZARDS MAINLY BTWN 00Z-03Z. DCAPE VALUES
OF BTWN 500J-800J WITH SFC-MIDLEVEL THETA-E DIFFERENCES OF ~25C
PARTICULARLY ACROSS THE WEST ZONES INDICATE BETTER POTENTIAL FOR
STRONG DOWNBURST WINDS IN THESE LOCALES. SHOWERS/STORMS WILL PUSH
EASTWARD AND SOUTHWARD OVERNIGHT WITH DIMINISHING INTENSITY WITH
LOSS OF INSTABILITY.
BY SATURDAY MORNING COLD FRONT SHOULD BE LOCATED ACROSS THE
SOUTHEAST PART OF CWA WITH LARGE SCALE FORCING FOR SUBSIDENCE
OVERSPREADING THE AREA FROM NW/SE. BEST DEEP LAYER MOISTURE WILL BE
LOCATED NEAR AND AHEAD OF THE FRONT AND THUS WILL CONTINUE SLIGHT
CHANCE/LOW CHANCE POPS IN THIS AREA. FRONTAL ZONE WILL STALL TO THE
SOUTH AND SOUTHEAST ALONG WITH MOISTURE WITH CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS PRIMARILY FAR EAST AND SOUTH THE REMAINDER
OF SATURDAY. WILL CONTINUE PRIMARILY SLIGHT CHANCE POPS SUNDAY AGAIN
PRIMARILY FOR FAR EASTERN AND SOUTHERN ZONES AS INSTABILITY AND LLVL
MOISTURE REMAIN ENTRENCHED IN THOSE AREAS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
OPERATIONAL EXTENDED NWP CONTINUES TO BE IN REASONABLY GOOD
AGREEMENT REGARDING GENERAL FEATURES DURING THIS PERIOD...DEPICTING
A STRENGTHENING UPPER LEVEL RIDGE OVER THE CENTRAL CONUS/HIGH PLAINS
REGION WITH ANOTHER OFF SE ATLANTIC COAST...WITH WNW/NW FLOW ALOFT
OVER FORECAST AREA THROUGH MUCH OF THE PERIOD. AS UPPER HIGH
ATTEMPTS TO BUILD EASTWARD...MAX TEMPS WILL REMAIN SLIGHTLY ABOVE
NORMAL LEVEL WITH READING CONTINUING IN THE UPPER 80S/LOWER 90S
LOWLAND AREAS. EXTENDED NWP AND ENSEMBLES ALSO IN DECENT AGREEMENT
WITH MOVING A FRONT INTO THE AREA TUESDAY AND WILL GO AHEAD AND
RAISE POPS INTO THE LOW CHANCE CATEGORY FOR THIS PERIOD. DIFFERENCES
ARISE HOWEVER WITH THE HANDLING OF THIS FRONT HOWEVER AND WILL USE A
BLEND WITH A LEANING TOWARDS THE EC WITH REGARD TO DAYS 6-7. TEMPS
WILL GENERALLY CONTINUE IN THE UPPER 80S/LOWER 90S FOR THE
PERIOD...PERHAPS A FEW DEGREES COOLER TUESDAY WITH THE FRONT/MORE
CLOUDS IN AREA.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST THE BEGINNING OF THE
PERIOD...OUTSIDE STORMS. THE HRRR MODEL SEEMS MORE CONVINCING
BRINGING CONVECTION INTO SOUTHEAST OH TO AFFECT HTS AROUND
19-22Z... PKB AND CRW AROUND 20-23Z. STORMS COULD DECAY AS THEY
MOVE OVER THE EASTERN SITES THIS EVENING TO PROVIDE VCTS AND RAIN
SHOWERS.
CAN NOT RULE OUT POST PCPN FOG AT HTS DEPENDING ON CLEARING.
THEREFORE...LEFT 4SM WITH MVFR CEILINGS.
LOOSING DIURNAL HEATING BUT GAINING UPPER LEVEL FORCING MAKE UP
FOR A TRICKY FORECAST OVERNIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND COVERAGE OF THUNDERSTORMS AND ANY
CATEGORY CHANGES MAY VARY. MORNING FOG COVERAGE MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY M L M M M M M M M M H H
HTS CONSISTENCY M M M H H H H H H H H H
BKW CONSISTENCY H M M M M H H H H H H H
EKN CONSISTENCY H M M M M M M M H H H H
PKB CONSISTENCY L L M M H H M M M M L H
CKB CONSISTENCY M L L M M M M M L L L L
AFTER 18Z FRIDAY...
IFR POSSIBLE FRIDAY AFTERNOON IN SCATTERED AFTERNOON CONVECTION.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR WVZ009-016>020-
028>031-039-040.
OH...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR OHZ075.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/50
NEAR TERM...ARJ
SHORT TERM...50
LONG TERM...50
AVIATION...ARJHazardous weather outlook, Jul 19, 4:04 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 404 PM EDT THU JUL 19 2012 KYZ101>103-105-OHZ066-067-076-083>087-WVZ005>008-010-011-013>015-026- 027-032-036>038-046-047-202015- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-BOONE-CLAY-TAYLOR-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 404 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ075-WVZ009-016>020-028>031-039-040-202015- ATHENS-WOOD-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER- LEWIS-HARRISON-UPSHUR-BARBOUR- 404 PM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ024-025-033>035-202015- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- 404 PM EDT THU JUL 19 2012 ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 19, 3:16 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
316 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL IRONTON 38.55N 82.66W
07/19/2012 U0.50 INCH LAWRENCE OH PUBLIC
230 PM
&&
NNNNSpecial weather statement, Jul 19, 3:32 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT THU JUL 19 2012
WVZ005-006-008-010-011-013>020-024>027-029>031-192030-
BOONE WV-CABELL WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-GILMER WV-
HARRISON WV-JACKSON WV-KANAWHA WV-LEWIS WV-LINCOLN WV-LOGAN WV-
MINGO WV-PLEASANTS WV-PUTNAM WV-RITCHIE WV-ROANE WV-TYLER WV-WAYNE WV-
WIRT WV-
332 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL AFFECT BOONE...CALHOUN...DODDRIDGE...
GILMER...KANAWHA...LINCOLN...LOGAN...MINGO...NORTHWESTERN HARRISON...
NORTHWESTERN LEWIS...PLEASANTS...PUTNAM...RITCHIE...ROANE...
SOUTHEASTERN CABELL...SOUTHEASTERN WAYNE...SOUTHERN JACKSON...
TYLER...WEST CENTRAL CLAY AND WIRT COUNTIES...
AT 327 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF MIDDLEBOURNE TO 3 MILES NORTHEAST OF RIPLEY TO 5 MILES
SOUTHEAST OF WAYNE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE WINDS MAY BE ENOUGH TO DOWN SMALL BRANCHES AND WEAKLY ROOTED
TREES...GIVEN THE WET GROUNDS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR GIVEN AROUND 330 PM...KIAHSVILLE AROUND 345
PM...MOUNTAIN AROUND 400 PM...SMITHVILLE AROUND 415 PM AND SOD AROUND
430 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 29 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
135 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 35...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 79 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3948 8071 3943 8055 3947 8049 3944 8030
3868 8104 3752 8193 3753 8202 3771 8231
3780 8237 3822 8234 3868 8185 3868 8178
3871 8181 3960 8085
30Local storm report, Jul 19, 4:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
409 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ELEANOR 38.54N 81.93W
07/19/2012 U0.50 INCH PUTNAM WV PUBLIC
EVENT OCCURRED
320 PM
&&
NNNNLocal storm report, Jul 19, 4:10 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
410 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL BREEDEN 37.92N 82.27W
07/19/2012 U0.25 INCH MINGO WV PUBLIC
EVENT OCCURRED
315 PM
&&
NNNNSpecial weather statement, Jul 19, 4:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EDT THU JUL 19 2012
VAZ004-WVZ015-024>040-046-047-192115-
BARBOUR WV-BOONE WV-BRAXTON WV-BUCHANAN VA-CLAY WV-FAYETTE WV-
GILMER WV-HARRISON WV-KANAWHA WV-LEWIS WV-LOGAN WV-MCDOWELL WV-
MINGO WV-NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-RANDOLPH WV-TAYLOR WV-
UPSHUR WV-WEBSTER WV-WYOMING WV-
421 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...BRAXTON...CLAY...
EXTREME NORTH CENTRAL BUCHANAN...FAYETTE...HARRISON...LEWIS...
MCDOWELL...NICHOLAS...RALEIGH...SOUTHEASTERN BOONE...SOUTHEASTERN
GILMER...SOUTHEASTERN KANAWHA...SOUTHEASTERN LOGAN...SOUTHEASTERN
MINGO...TAYLOR...UPSHUR...WEBSTER...WEST CENTRAL POCAHONTAS...WESTERN
RANDOLPH AND WYOMING COUNTIES...
AT 418 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
WEST OF CLARKSBURG TO 17 MILES EAST OF MADISON TO 18 MILES WEST OF
WELCH...MOVING EAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR MEADOWBROOK AROUND 430 PM...CLARKSBURG
AROUND 445 PM...GALLOWAY AROUND 500 PM AND UPPER GLADE AROUND 515 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...I-79 BETWEEN MILE MARKERS 37 AND
129...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 77.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3811 8036 3822 8037 3826 8044 3807 8071
3809 8088 3807 8080 3786 8075 3782 8093
3768 8087 3771 8095 3757 8119 3727 8142
3742 8204 3920 8053 3946 8038 3939 8008
3945 7990 3913 7983 3901 7968
30Special weather statement, Jul 19, 4:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT THU JUL 19 2012
VAZ003-004-WVZ033-192145-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-
440 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...DICKENSON AND
SOUTHWESTERN MCDOWELL COUNTIES...
AT 436 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 18 MILES
NORTHEAST OF GRUNDY TO 6 MILES NORTH OF BREAKS INTERSTATE PARK TO 14
MILES SOUTHWEST OF PIKEVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR STACY AROUND 500 PM...JOLO AROUND 515 PM
AND CUCUMBER AROUND 530 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8248 3717 8256 3721 8255 3727 8235
3754 8196 3751 8194 3742 8203 3726 8146
3720 8156 3719 8167 3723 8173 3720 8176
3713 8192 3712 8200 3704 8204 3703 8218
3695 8235
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:48 PM EDT | Areal Flood Warning | RLX | Cabell | 87 min |
| Jul 18, 10:51 PM EDT | Special Weather Statement | RLX | Logan | 84 min |
| Jul 19, 10:47 AM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 6 more | 9 hr |
| Jul 19, 2:52 PM EDT | Special Weather Statement | RLX | Cabell | 38 min |
| Jul 19, 2:57 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam | 33 min |
| Jul 19, 3:32 PM EDT | Special Weather Statement | RLX | Boone, Calhoun, Doddridge, Gilmer, Kanawha, Lincoln and 7 more | 58 min |
| Jul 19, 3:54 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 51 min |
| Jul 19, 4:21 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Clay, Fayette, Harrison, Lewis and 8 more | 54 min |
| Jul 19, 5:14 PM EDT | Special Weather Statement | RLX | Barbour, Fayette, Nicholas, Pocahontas, Raleigh, Randolph and 2 more | 46 min |
| Jul 18, 8:07 PM EDT | Special Weather Statement | RLX | Gallia | 38 min |
| Jul 19, 2:18 PM EDT | Special Weather Statement | RLX | Lawrence | 27 min |
| Jul 19, 2:45 PM EDT | Special Weather Statement | RLX | Morgan, Washington | 45 min |
| Jul 19, 1:09 PM EDT | Special Weather Statement | RLX | Carter | 66 min |
| Jul 19, 1:53 PM EDT | Special Weather Statement | RLX | Boyd, Lawrence | 67 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.